MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TROPONIN I ES REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TROPONIN I ES REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802301
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible higher than expected troponin es result was obtained from a single patient sample using vitros troponin i es (tropi es) reagent lot 6220 on a vitros 5600 integrated system.The result was considered discordant when compared to a vitros hs troponin i (hstni) result obtained from the same patient sample.Patient 1 vitros tropi es result of 0.067 ng/ml (above the upper reference interval) versus the expected vitros hstni result of <1.5 ng/l (below the acute myocardial infarction cutoff of 11 ng/l) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros tropi es result of 0.067 ng/ml was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible higher than expected troponin es result was obtained from a single patient sample using vitros troponin i es (tropi es) reagent lot 6220 on a vitros 5600 integrated system.The result was considered discordant when compared to a vitros hs troponin i (hstni) result obtained from the same patient sample.The assignable cause of the non-reproducible higher than expected patient sample result could not be determined.It is unknown which qc material the customer uses to verify the performance of the vitros tropi es reagent.In addition, no quality control data was provided, therefore, it was not possible to assess the performance of vitros tropi es reagent lot 6220 at the time of the event.Consequently, a reagent-related issue cannot be ruled out as a contributing factor to the event.No precision testing was performed on the vitros 5600 integrated system; therefore, instrument performance at the time of the event could not be verified.However, there was no evidence of an instrument malfunction as an acceptable result for the patient was obtained on the vitros 5600 system using the vitros hstni assay.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.The customer used a blocking tube when repeating the patients sample using vitros tropi es and obtained a result of 0.045 ng/ml.The type of blocking tube used was not provided.The result obtained using the unknown blocking tube was lower than the initial result of 0.067 ng/ml, indicating a possible unknown interferent that affects the tropi es reagent but not the vitros hstni reagent as a potential contributor to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros tropi es reagent lot 6220.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TROPONIN I ES REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24380937
Report Number3007111389-2026-00035
Device Sequence Number18694168
Product Code MMI
UDI-Device Identifier10758750002504
UDI-Public(01)10758750002504(17)260602(11)250730(10)6220
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Catalogue Number6802301
Device Lot Number6220
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown